Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Treatment for stomach discomfort, numbness in hands, night sweats?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
I am a 45 yr old female that is 5'5" and a bit overweight at 190 lbs and am the following symptoms for quite some time: Consistent bloating including very firm abdomon, irregular menstrual cycle with slight spotting, irregular bowel movements meaning I only go a couple of times a week and at times when I do go I get very sick to my stomach and have water diareah. I get full fast and rarely feel hunger pains. Stomach discomfort is often. I also have high blood pressure and on medication (blood pressure meds and Lexapro) heart disease runs in my family with both my father and younger brother having heart attacks. I have numbness in both hands multiple times a day and during my sleep. I have had night sweats for at least 4 years to the extent of my bedding being not damp, but wet. Thank you for your guidance and information.
Posted Sun, 16 Mar 2014 in Digestion and Bowels
Answered by Dr. Vidya KR 4 hours later
Brief Answer: Pap smear,Lexapro side effect,life style modificat Detailed Answer: Hi, Thanks for using HCM. I went through the query and understood your concern. 1. For irregular periods and spotting (age as a risk factor) you need to get done Pap smear once and pelvic examination. At your age with pre menopausal condition irregular menstrual periods may occur. But just to rule out any pathology kindly get done the investigations explained. 2. ‚ÄčNight sweats, stomach discomfort or diarrhea may or may not be related to Lexapro. This drug can cause serotonin syndrome alone; particularly with concomitant use of other drugs like triptans, tricyclic antidepressants, fentanyl, tramadol, buspirone, and St. John's Wort. Serotonin syndrome symptoms may include mental status changes, autonomic instability (e.g., tachycardia, labile blood pressure, diaphoresis, flushing, hyperthermia),or gastrointestinal symptoms (e.g., nausea, vomiting, diarrhea). So better is to get examined by your prescribing doctor and can discuss about the symptoms. He may reduce the dose or may give alternate medicines. 3. For now for irregular bowel movements you can try high fibre diet, plenty of fluids, and racecodotril cap. You need to reduce your weight with regular out door exercise and diet. 4. Since cardiovascular disease is running in family monitor your sugar levels, BP, lipid profile and get treated if any abnormality. I hope these information helps you. Feel free to ask if any related query and I will be glad to answer them. Wish you good health. Regasrds
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor